Advertisement

Israel Journal of Mathematics

, Volume 9, Issue 2, pp 263–269 | Cite as

On the complemented subspaces problem

  • J. Lindenstrauss
  • L. Tzafriri
Article

Abstract

A Banach space is isomorphic to a Hilbert space provided every closed subspace is complemented. A conditionally σ-complete Banach lattice is isomorphic to anL p -space (1≤p<∞) or toc 0(Γ) if every closed sublattice is complemented.

Keywords

Hilbert Space Banach Space Block Basis Banach Lattice Unconditional Basis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    W. J. Davis, D. W. Dean and I. Singer,Complemented subspaces and Λ systems in Banach spaces, Israel J. Math.6 (1968), 303–309.zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    A. Dvoretzky,Some results on convex bodies and Banach spaces, Proc. Int. Symp. on Linear Spaces, Jerusalem, 1961, pp. 123–160.Google Scholar
  3. 3.
    A. Dvoretzky,A characterization of Banach spaces isomorphic to inner product spaces, Proc. Coll. Convexity, Univ. of Copenhagen, 1966, pp. 61–66.Google Scholar
  4. 4.
    A. Grothendieck,Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc.16 (1955).Google Scholar
  5. 5.
    R. C. James,Bases and reflexivity of Banach spaces, Ann. of Math. (2)52 (1950), 518–527.CrossRefMathSciNetGoogle Scholar
  6. 6.
    J.T. Joichi,Normed linear spaces equivalent to inner product spaces, Proc. Amer. Math. Soc.17 (1966), 423–426.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    J. Lindenstrauss,On the modulus of smoothness and divergent series in Banach spaces, Michigan Math. J.10 (1963), 241–252.CrossRefMathSciNetGoogle Scholar
  8. 8.
    A. Pelczynski and I. Singer,On non-equivalent bases and conditional bases in Banach spaces, Studia Math.25 (1964), 5–25.zbMATHMathSciNetGoogle Scholar
  9. 9.
    A. E. Tong,Diagonal submatrices of matrix maps, Pacific J. Math.32 (1970), 551–559.zbMATHMathSciNetGoogle Scholar
  10. 10.
    L. Tzafriri,An isomorphic characterization of L p and c 0 -spaces. II, to appear in Michigan Math J.17 (1970).Google Scholar
  11. 11.
    M. Zippin,On perfectly homogeneous bases in Banach spaces, Israel J. Math.4 (1966), 265–272.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    M. Zippin,A remark on bases and reflexivity in Banach spaces, Israel J. Math.6 (1968), 74–79.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew Univeristy 1971

Authors and Affiliations

  • J. Lindenstrauss
    • 1
  • L. Tzafriri
    • 1
  1. 1.The Hebrew University of JerusalemIsrael

Personalised recommendations